Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 113, NWS Tulsa, OK

May 17, 1993Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 17, 1993, 8:46 PM CDT for Osage County, Oklahoma. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
May 17, 1993, 8:46 PM CDT (01:46 UTC)
Expired
May 17, 1993, 9:45 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2194 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 180147
SVRTUL
OKC113-180245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT MON MAY 17 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...WESTERN OSAGE COUNTY
 
AT 844 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES
WEST OF GRAINOLA TO NEAR PONCA CITY. MOVEMENT WAS SOUTHEAST AT 30 MPH.
THE TOWNS OF BURBANK AND FAIRFAX ARE IN THE PATH OF THIS STORM.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:27 PM CDT, 19 minutes earlier.

Area forecast discussion, May 17, 8:27 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT MON MAY 17 1993

TRYING TO GET EVERYTHING DONE EARLY THIS EVENING WITH SEVERE STORMS
IMMINENT. TORNADO WATCH JUST ISSUED AND LOOKS GOOD. LOCAL HELICITY
PROGRAM SHOWS STORMS MOVING INTO HIGHER STORM RELATIVE HELICITY VALUES
OVER EXTREME SE KS AND ERN AND CENTRAL OK. WOULD EXPECT INCREASING
TORNADIC POTENTIAL WITH STORMS WHICH DEVELOP AHEAD OF THE MAIN SQUALL
LINE. STORM SOUTHWEST OF CNU NOW APPROACHING THE OK BORDER ESPECIALLY
NEEDS TO BE WATCHED SINCE IT HAS RECENTLY MADE A HARD RIGHT TURN AND IS
HEADING INTO INCREASING INSTABILITY AND HELICITY.

WILL KEEP THE FFA GOING WITH ICT RADAR STILL SHOWING A LARGE AREA OF
RAIN FROM NORTHEAST TO WEST CENTRAL KS. COLD FRONT MAY ARRIVE AHEAD OF
SCHEDULE HELPED ALONG BY TSTM OUTFLOW. ATTM ANTICIPATE ONLY CHANGES TO
FCST WILL BE TO COVER CURRENT AND EXPECTED CONDITIONS IN THE FIRST
PERIOD.

.OK...FLASH FLOXOD WATCH TONIGHT FOR ZONES 26>32.

PLATE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:31 PM CDTSevere Thunderstorm WarningTSAOsage59 min
May 17, 9:07 PM CDTSevere Thunderstorm WarningTSAPawnee68 min
May 17, 9:11 PM CDTSevere Thunderstorm WarningTSANowata64 min
May 17, 9:22 PM CDTSevere Thunderstorm WarningTSAOsage68 min
May 17, 9:34 PM CDTSevere Thunderstorm WarningTSACreek56 min
May 17, 9:39 PM CDTTornado WarningTSANowata36 min
May 17, 9:46 PM CDTSevere Thunderstorm WarningTSATulsa, Washington59 min
May 17, 10:07 PM CDTSevere Thunderstorm WarningTSANowata68 min
May 17, 10:10 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa65 min
May 17, 10:20 PM CDTSevere Thunderstorm WarningTSAWagoner55 min
May 17, 10:24 PM CDTSevere Thunderstorm WarningTSACraig, Mayes66 min
May 17, 10:27 PM CDTSevere Thunderstorm WarningTSACreek63 min
May 17, 10:33 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee57 min
May 17, 10:49 PM CDTSevere Thunderstorm WarningTSAMuskogee56 min
May 17, 11:00 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware60 min
May 17, 11:00 PM CDTSevere Thunderstorm WarningTSAOttawa60 min
May 17, 11:10 PM CDTSevere Thunderstorm WarningTSAWagoner65 min
May 17, 11:10 PM CDTSevere Thunderstorm WarningTSAMcIntosh65 min
May 17, 11:36 PM CDTSevere Thunderstorm WarningTSAAdair69 min
May 17, 11:47 PM CDTSevere Thunderstorm WarningTSASequoyah58 min
May 17, 11:48 PM CDTSevere Thunderstorm WarningTSAHaskell, Pittsburg57 min
May 18, 12:22 AM CDTSevere Thunderstorm WarningTSALeFlore68 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.